MAUDE Adverse Event Report: HOLOGIC, INC CELEROMARK; MARKER, RADIOGRAPHIC, IMPLANTABLE

HOLOGIC, INC CELEROMARK; MARKER, RADIOGRAPHIC, IMPLANTABLE
Model Number CELEROMARK
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot/serial number of the device not provided by the complainant; therefore, the udi, expiration and manufacturing dates are not known.Device history record (dhr) review was unable to be conducted for the disposable device as the identification numbers were not provided by the complainant.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Event or Problem Description
It was reported in a medical imaging case letter that was submitted on (b)(6) 2020, to the journal of medical imaging and radiation oncology that, an ultrasound guided vacuum assisted excision biopsy, was performed on a 60-year-old woman on an unknown date, using a 7g encore probe and encor enspire breast biopsy system.It is reported that "a dumbbell-shaped breast biopsy marker," (b)(6) was inserted; however, "mammography showed an air-filled cavity at the lesion site, complete removal of the residual lesion/twirl marker and the dumbbell-shaped breast biopsy marker several centimeters from the site." it was further reported that "another breast biopsy marker, cylindrical-shaped celeromark was placed targeting the cavity; however, inaccurate positioning/migration was again seen." malfunction mdr is being submitted due to the reported marker migration.Hologic awareness of this case letter was november 24, 2025.No further information is currently available.
 
Additional Manufacturer Narrative
An investigation was conducted: it was reported in a medical imaging case letter that was submitted on august 21, 2020, to the journal of medical imaging and radiation oncology that, an ultrasound guided vacuum assisted excision biopsy, was performed on a 60-year-old woman on an unknown date, using a 7g encore probe and encor enspire breast biopsy system.It is reported that "a dumbbell-shaped breast biopsy marker," celeromark was inserted; however, "mammography showed an air-filled cavity at the lesion site, complete removal of the residual lesion/twirl marker and the dumbbell-shaped breast biopsy marker several centimeters from the site." it was further reported that "another breast biopsy marker, cylindrical-shaped celeromark was placed targeting the cavity; however, inaccurate positioning/migration was again seen." malfunction mdr is being submitted due to the reported marker migration.Hologic awareness of this case letter was november 24, 2025.The device was not available for return; visual and functional analysis/testing could not be conducted for the event described.The device was not returned for this complaint.Investigation for this issue was conducted through customer provided information, historical data review, similar complaints analysis, and product design evaluation.Without the returned device and limited information from the customer, it is not possible to confirm a definitive root cause for this issue.Conclusion: the reported issues have not been confirmed.A comprehensive review was conducted, including complaint data, and risk assessments.Capa /hra/ncr/scar are not deemed required at this moment by this event.Future events will be monitored and trended.Complaint confirmed: no.Device history record (dhr) review: the device history record (dhr) review was unable to be conducted for the disposable device as the identification numbers were not provided by the complainant.

Brand Name
CELEROMARK
Common Device Name
MARKER, RADIOGRAPHIC, IMPLANTABLE
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key23869624
Report Number1222780-2025-00641
Device Sequence Number4619068
Product Code NEU
UDI-Device Identifier05420045503376
UDI-Public05420045503376
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K023450
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCELEROMARK
Device Catalogue NumberCELEROMARK
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2025
Supplement Date Received by Manufacturer01/09/2026
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale